MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER 28 / C; LINER FLAT PE

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER 28 / C; LINER FLAT PE
Model Number 01.26.2839HCT
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 03 march 2020.Lot 102331: (b)(4) items manufactured and released on 16-sep-2010.Expiration date: 2015-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: partial revision of primary cementless tha after almost 10 years due to pe wear on a patient who was (b)(6) years old at the time of index surgery.The eccentricity of the head is visible in the xray.Highly cross-linked polyethylene was used and only head and liner have been revised.This wear rate is not to be considered normal for highly cross-linked polyethylene, unless the head was scratched or third bodies were trapped in the articulation.No comment can be offered without technical analysis.Additional implants involved in the event, batch review performed on 19 march 2020.Cup: versafitcup cc 01.26.46mbtl acetabular shell cc light ø 46 lot.101043 (this item is not registered in usa).Lot 101043: (b)(4) items manufactured and released on 16-jun-2010.Expiration date: 2015-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Stem: quadra-h 01.12.023 cementless, ha coated std stem size 3 ((b)(4)) lot.100766.Lot 100766: (b)(4) items manufactured and released on 22-jun-2010.Expiration date: 2015-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed 9 years and 4 months after primary surgery, due to eccentricity of the head.It was also found acetabular and proximal femur osteolysis.Suspected liner abrasion.Head and liner successfully revised.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d deprtment: from the received pieces, the liner seemed to be deformed and slightly reduced in dimensions.As confirmed by the analysis, the dimensions are lower than specification, most probably due to the sterilization in hospital and/or due to the medacta biowashing.From the received pieces and information, it is not possible to clearly determine the root cause of this event.Visual inspection performed by medacta medical affairs deprtment: the head was found to be finely scratched, in a rather uniform fashion, almost all over the entire articulating surface.This is compatible with one or multiple hard bodies of small dimensions possibly trapped in the articulation.It is not to be ascribed to the removal procedure.Of note, the scratches are numerous but shallow, compatible with the damages that can be provoked by several debris of medium-hardness material.Additional clinial evaluation performed by medacta medical affairs deprtment: the new radiographs made available did not carry any relevant additional information for the clinical evaluation.

Brand Name
LINER: CC E CC LIGHT FLAT PE HC LINER 28 / C
Common Device Name
LINER FLAT PE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9863307
Report Number3005180920-2020-00173
Device Sequence Number2951973
Product Code LZO
UDI-Device Identifier07630030807091
UDI-Public07630030807091
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number01.26.2839HCT
Device Catalogue Number01.26.2839HCT
Device Lot Number102331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date03/21/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR